Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Hayley UK

Yasmin Birth Control

Recommended Posts

Hey everyone,

I've been on Yasmin for around 3 months now, having previously been on Dianette (which made my skin crystal clear!!) I had to come off Dianette as there's a health warning of blood clots etc etc if you use it for too long.

Anyway, my Dr prescribed me Yasmin as an alternative. Literally as soon as I stopped taking Dianette my chin acne came straight back and this time I had huge painful spots (spots with like 3 heads in one). Yasmin is supposed to help with acne but all it seems to have done is made mine worse? Plus I have mood swings etc more often and find that I get emotional a lot quicker than before. Im not sure if this is because of Yasmin or because i'm depressed about my skin?

Either way has anyone had this experience on Yasmin or has Yasmin cleared up anyones acne? I'm worried about staying on it as I've heard stories that if it's making your acne worse, there's no way it'll ever clear it? And I can't bear for my skin to get any worse!! Thanks for the replies, if any guys! x :)

Share this post


Link to post
Share on other sites

My daughter took Yasmin and she was clear within 6 months. Her skin started improving immediately. It's hard to change brands I think. Yasmin uses a different type of progestin than Dianette and that can take some getting used to. Yasmin made her very weepy and so she has switched to Yaz which is better on the emotional side of things. Unfortunately, it can take 6 months to a year to clear on a bc pill and it takes a lot of patience to wait that long I know. Yaz has drsp in it which is similar to spironolactone. DD also takes 50 mgs of spiro and I doubt she'd be clear without it. I think it's OK to take antibiotics on a short term basis while you are going through changes. Huge painful spots like you are describing is a skin infection and an antibiotic might bring you some quick relief while you are waiting for other things to kick in.

Share this post


Link to post
Share on other sites

I havant heard that if it makes you acne worse you cant ever clear it and i have read loads of info on yasmin.My 14yr old daughter was prescribes it almost 2wks ago.She has seen a tiny difference in her skin.Her doctor told us that it wouldnt just be the pill which takes her acne away but the creams/gels he gave her to go with it.He said the combination of everything should work.

Did your skin get better to start with or has it reacted with yasmin straight away?

If you type yasmin into google you should get some of the info your looking for,a lot of people say it works,for others it doesnt.same as the Dianette which the doctor didnt want to prescribe to my daughter as he daid there was more risks with that one.We are also in the Uk by the way.

Share this post


Link to post
Share on other sites
I havant heard that if it makes you acne worse you cant ever clear it and i have read loads of info on yasmin.My 14yr old daughter was prescribes it almost 2wks ago.She has seen a tiny difference in her skin.Her doctor told us that it wouldnt just be the pill which takes her acne away but the creams/gels he gave her to go with it.He said the combination of everything should work.

Did your skin get better to start with or has it reacted with yasmin straight away?

If you type yasmin into google you should get some of the info your looking for,a lot of people say it works,for others it doesnt.same as the Dianette which the doctor didnt want to prescribe to my daughter as he daid there was more risks with that one.We are also in the Uk by the way.

Just to offer encouragement. If she is seeing tiny improvement within two weeks then the chances are that it will work for her in the long run. That's what happened for my daughter. I also agree that a full-on attack on the acne (creams/gels) along with the pill is a very good approach.

Share this post


Link to post
Share on other sites

Thanks Ladies for your replies. I feel a little better after reading that it's helping your daughters. Maybe I'm just being too impatient. Rainbowgirl my skin reacted literally the week after I came off Dianette and has slowly got worse ever since regardless of using Yasmin. Hopefully the Yasmin will clear it up, if after 6 months there's no improvement I may try something else or at least use some sort of lotion with it. I'm currently using PanOxyl 2.5 but it's burnt my skin so much that I can't use anymore! Whatever you do, don't let your daughters use that one!

Share this post


Link to post
Share on other sites

The main difference with Yasmin and Yaz is that they have drospirenone which is similar to spironolactone. These are androgen blockers. So if you've got excess oil production due to androgens, these BCP can be a big help since they can dramatically reduce oil.

I was on Yaz and it almost cleared me completely and my skin was much less oily. It drove me insane though :( I had almost constant severe headaches, mood swings and lethargy. I couldn't enjoy my clear skin unfortunately.

I would give the Yasmin at least 3 months to see how it works. If you don't feel crappy on it and it starts helping your skin, awesome! Good luck :)

Share this post


Link to post
Share on other sites
The main difference with Yasmin and Yaz is that they have drospirenone which is similar to spironolactone. These are androgen blockers. So if you've got excess oil production due to androgens, these BCP can be a big help since they can dramatically reduce oil.

I was on Yaz and it almost cleared me completely and my skin was much less oily. It drove me insane though :( I had almost constant severe headaches, mood swings and lethargy. I couldn't enjoy my clear skin unfortunately.

I would give the Yasmin at least 3 months to see how it works. If you don't feel crappy on it and it starts helping your skin, awesome! Good luck :)

Thanks Skylyre! The other thing is I've read up on some people's experience of Yasmin and a lot of women describe not feeling themselves on it. I'm having some of the same experiences (and I dont know for sure if it's the Yasmin) but I've got really emotional lately, i'm blaming it on my skin flaring up but around that time of the month I really don't feel myself. Like, I feel soo upset and sometimes I get emotional to the point where I think to myself 'what is wrong with me, i actually feel like i'm going mad?!' lol it's hard to explain but I've read that some girls have the same sort of symptoms and have stopped Yasmin because of it.

I'll give it 3 more months and then make a decision. I just wish I didnt have problem skin and could go on anything!!

Share this post


Link to post
Share on other sites

Haha yeah I feel for ya! It's hard to tell the difference sometimes. Just try to do something that helps you relax, it doesn't help to stress over the stress, right? ;)

My OB said you have to give BCP at least 3 months to see how they will affect you. It takes a while for your body to adjust sometimes, which can be a miserable time. If you're still feeling lousy after that though I would probably go off of it. I waited ~6 months and then I had had enough! Just listen to your body and talk to your doc, you can never ask too many questions IMO.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×